I have my medication managed by my local GP and wanted to share a little story about something that happened to me recently when i dropped in to collect my repeats at the surgery.
So, i was due to collect a prescription from the GP and had only 3 left in Citalopram (Celexa) pack so made it a priority, having put the request in 2 days prior, left work early to go an collect and have it filled.
The reception ladies (who are usually horrifically inept and rude) were actually quite pleasant to me. I should have known that things were not right....). Anyway - they looked for the prescriptions, couldnt find them, looked up my file, could find no record of me ever being on this medication (this is my second time round on it... its been 6 months on it this time)... and eventually found a note on the request form from the GP that simply says "OLD DRUG".
Reception staff informed me that this meant the drug is no longer available and that i would need to see a GP. The first appointment available was a week later. For anyone that has been on different types and suffered the withdrawal of sudden cessation of meds, i am sure you can imagine the anxiety building and the knot sitting in my stomach by this point. Anyway, i demanded to see a Dr then and there (unsuccessful), asked what i am supposed to do about the side effects of having this medication stopped so suddently. As receptionists, they were unsure and starting to look nervous. I explained that this is a psychiatric drug which cannot just be stopped and that it is NOT good enough for the Dr to have simply written me a note, when they could have actually phoned me 2 days earlier when i made the request to let me know i would need an appointment.
The reception staff directed me to the nearest walk in clinic (who, by the way, unsurprisingly do not like to prescribe these types of medications when they dont know you or your history).
As it turns out, Citalopram has not been stopped in the UK as far as i can tell and I am about to write a very strong letter about the clinics management of mental health issues. This is not the first time i have had to write a letter to this effect, but quite possible the most potentially dangerous practice i have come across for a while....